Updated: Dec 31, 2020
In November 2019 I took a prescribed medication that interacted with the one causing the Parkinsonism. This drug interaction made me physically crippled overnight, with full blown Parkinson's symptoms, without me knowing what was going on. This post was created at that time:
Please watch the video (4:40 min):
If you want to know more, please keep reading.
On November 28, 2019 I wrote a letter to my therapist, whom I call Dr. Andrea:
“Dear Dr. Andrea,
I don’t feel very good.
I’ve been very sick for over three weeks now. I had a bad UTI that was mis-treated with the wrong antibiotic so it spread into my kidneys. Then I got a second antibiotic but after it finished the urgency to urinate returned. My GP, Dr. Davison, called yesterday to say my urine was clear of infection from Monday’s lab work, but my white blood cell count shows that my body is still actively fighting an infection. The results from today’s lab tests have not come in yet.
I know I don’t feel good right now, but the problem is, I haven’t felt good in a really long time. In fact, it is hard to know how serious my ailments are, or when they started because the fevers, the chills, the nausea, the severe abdominal pains (to name only a few things) have been going on for so many years.
I've been feeling emotionally and mentally stable since my breakthrough in therapy in June in relation to attachment styles and how they affect my experiences in relationships now, but I am only getting sicker physically. My diet is good, my exercise is not superb - especially because I’ve been so sick with the UTI - but it hadn’t been bad before that. The Core Four as I call them now (Sleep, Food, Movement & Connection) are good but I am still very sick physically.
My stomach hurts whenever and whatever I eat or drink (even water). I am getting weaker. I am constantly nauseated (no, not pregnant) but I have been these things and more, as you know, for so many years.
I have been on medications for over half my life and I am growing tired of feeling poisoned. I actually pulled this email to you out of a journal entry I wrote. In my journal entry I stated:
“When someone eats a magic mushroom, the chemical Psilocybin, or ‘the poison in the mushroom’, causes a hallucinogenic experience. This is a ‘side effect’ of eating this particular poisonous mushroom.
‘Side effect’ - What a lovely way to describe the negative physical reactions a body has to a chemical.
With magic mushrooms however we acknowledge what the chemicals in the drug are doing: They are poisoning people, which in their case, the poison elicit hallucinations. In the case of my Parkinsonism, the drugs chemicals are poisoning me in a way that is causing my body to seize and shake consistently. Only no one sees it as poison.”
I want off the meds, and I want off them sooner than later. I need to get Dr. Gunn on my side and if not, then I will have to do it on my own.
I am hoping I will have your support in this decision.
I will be at our appointment on Tuesday, so we’ll discuss then. No need to write me back. I just wanted these words to be permanent somewhere.
December 1, 2019 (Journal Entry)
I decided to look up the definition of ‘Poison’ in the dictionary. It states:
“A substance that causes injury, illness, or death, especially by chemical means.”
Lithium injured my kidneys. An anti-psychotic (which I will not name at this time) has caused Parkinsonism, which is an illness.
I’m sure if I died today, the cause of death would be some kind of infection, which may indeed be why I still feel so sick. What may or may not be the cause doesn’t really matter, however. What matters is that I’m not seeking medical help because these symptoms have been here for so long. I have complained for years and they tell me it’s all ‘Anxiety’.
I have been emotionally and mentally stable for some time. My brain is scattered right now but the journals would know for how long. I feel hopeful in my thoughts. I feel bright in my spirit. But I am very sick physically and I believe the medications have been slowly poisoning me.
I believe this because I’ve overdosed on pharmaceuticals enough to know what poisoning feels like. This kind is slow and insidious. It has gone on for years… It may not ultimately kill me, but it certainly has weakened me which will make me more susceptible to other illnesses.
I don’t think Pharma is the only place to blame.
I had a terrible diet for most of my life, high in processed foods and refined sugars. Not to mention our toxic plastic environment, lack of movement, lack of connection, plus our society’s ever growing addiction to technology. No, it is not one cause. It is an accumulation of many. But the Pharma isn’t helping. There are more drugs on the market than ever and people are only getting sicker. I’m not saying medications don’t have a place - as they do. They help us cope with the symptoms of physical, mental and emotional illness and that’s good - we need that help.
When physically, mentally or emotionally ill - whatever pain or discomfort you might be in, if there’s a medication that helps you, please take it. I’m not saying they’re not needed, or that they don’t help, or that they’re not important because I believe they are. My struggle is that some of these medications are so new on the market that they don’t truly know what the long term effects are.
My rigid fingers and hands jolt and shake as I type. I am so shaky… I get cold all the time. Freezing until I shake violently - it comes in bouts. I don’t lose consciousness so Dr. Gunn said they’re not seizures. And then everything comes in waves… Sometimes the shaking, sometimes the coldness, sometimes the nausea. I had been able to function still, getting dressed and getting out of the house, but I am getting weaker, it’s getting harder to get out. I’m feeling dopier in my mind even with coffee (which usually takes the pharma's dopey edge off).
I understand there is most likely something deeper going on in my body. My frustration is that I can’t tell if my symptoms are serious or not because they’ve been present for so long. This has literally put my life in danger, and I am not out of those woods yet.